MAUDE Adverse Event Report: ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COM INTERFERENCE SCREW, TAPERED TIP; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COM INTERFERENCE SCREW, TAPERED TIP
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the device broke inside the patient when screwing it in.The broken part was retrieved from the patient.There was no harm or adverse event for patient, operator or third party reported.The knee arthroscopy surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 2021: it was confirmed that no broken parts remained in the patient.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1360c biocomposite screw (no batch indicator present) was received for investigation.Visual inspection identified that the ar-1360c broke at the sixth distal-most screw from the hex, with fragments visible at the breakage site.It was identified that approximately 15.3mm of the biocomposite screw remained.It was noted that the method used to prep the bone during the procedure, as well as the bone quality encountered, were not recorded.As such, the observed condition of the returned device is most likely the result of improper bone preparation, off-axis insertion, and/or prying/leveraging the screw during insertion.

Brand Name
BIO-COM INTERFERENCE SCREW, TAPERED TIP
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11393406
Report Number1220246-2021-02638
Device Sequence Number3117650
Product Code MAI
UDI-Device Identifier00888867014008
UDI-Public00888867014008
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberBIO-COM INTERFERENCE SCREW, TAPERED TIP
Device Catalogue NumberAR-1360C
Device Lot Number11011811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date04/14/2021
Patient Sequence Number1